Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 16, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 8, 2009, 1:13 PM MDT for 26 counties in Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 1:13 PM MDT (19:13 UTC)
- Expired
- May 8, 2009, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 081913 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 213 PM CDT FRI MAY 8 2009 ...STRONG WINDS OVER WESTERN AND NORTH CENTRAL NEBRASKA... .A STRONG PRESSURE GRADIENT WAS CAUSING STRONG WINDS OVER WESTERN NEBRASKA THIS AFTERNOON. THE PRESSURE GRADIENT WILL WEAKEN THIS AFTERNOON. NEZ004>010-022>029-035>038-056>059-069>071-094-090000- /O.NEW.KLBF.WI.Y.0016.090508T1913Z-090509T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 213 PM CDT FRI MAY 8 2009 /113 PM MDT FRI MAY 8 2009/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS HAVE INCREASED OVER WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
1 follow-up statement
000 WWUS73 KLBF 090008 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 708 PM CDT FRI MAY 8 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-090115- /O.EXP.KLBF.WI.Y.0016.000000T0000Z-090509T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 708 PM CDT FRI MAY 8 2009 /608 PM MDT FRI MAY 8 2009/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND IN WESTERN AND NORTH CENTRAL NEBRASKA HAD DIMINISHED TO LESS THAN 30 MPH OVER ALL BUT ISOLATED POCKETS OF NORTH CENTRAL NEBRASKA. THE LOCALLY HIGHER WIND IS LIKELY TO DIMINISH TO LESS THAN 30 MPH BY 7 PM CDT. $$ SPRINGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 8, 2:54 AM MDT, 10 hours 19 minutes earlier.
Area forecast discussion, May 8, 2:54 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 AM CDT FRI MAY 8 2009 .DISCUSSION... COLD FRONT IS DIVING SOUTH ACROSS S DAKOTA THIS MORNING...WITH A WEAK SURF LOW SPINNING OVER THE SOUTHERN PANHANDLE. SURF LOW PROVIDING ENOUGH LIFT TO INITIATE SOME LIGHT SHOWERS AND A STRIKE EVERY NOW AND THEN OVER NE CO. THE NEAR ZONAL FLOW TRACKS SHOWERS TO THE EAST ACROSS SOUTHWEST NEBRASKA. MEANWHILE FURTHER NORTH AHEAD OF AN ADVANCING COLD FRONT ARE SOME SCT SHOWERS...ALTHOUGH SHOWING A DIMINISHING TREND OVER THE PAST HOUR. MAIN CONCERNS ARE WINDS AND POPS TODAY AND ON AND OFF CHANCES FOR SHOWERS OVER THE WEEKEND AND THE WARM UP TO START NEXT WORK WEEK. FOR TODAY...SURF LOW WEAKENS BRINGING AN END TO SHOWERS IN THE SOUTHWEST EARLY THIS MORNING. COLD FRONT WILL TREK SOUTHEAST ACROSS THE AREA THIS MORNING/AFTN...DRAGGING SOME COOL CANADIAN AIR WITH IT. A HIGH WILL BUILD IN BEHIND THE COLD FRONT...N TO NW WINDS PICK UP. MOS GUIDANCE AND MODEL WINDS SHOWING LITTLE AGREEMENT TO WIND SPEEDS TODAY. NAM/MET HAS MUCH WEAKER WINDS THAN THE GFS/MAV...WHICH ARE CLOSE TO ADVISORY. HAVE HEDGE TOWARDS STRONGER WINDS...AS SEEING SOME SUPPORT FROM LATEST RUC. AS FOR THE SHOWERS...N CENTRAL TO SEE THE BEST CHANCE FOR SHOWERS TO HOLD TOGETHER. HIGHS TODAY ALSO ON THE TRICKY SIDE AS SOME POCKETS OF CLEARING ALREADY DEVELOPING OVER THE PANHANDLE. THIS SUGGEST THAT WE MAY SEE MORE SUN THAN PREVIOUSLY THOUGHT. THIS WILL HELP WARM UP TEMPS A FEW DEGREES. STILL EXPECT HIGHS TO TOP OUT ABOUT 10 DEGREES BELOW YESTERDAY...IN THE UPPER 50S N TO MID 60S SOUTH. OVERNIGHT INTO SATURDAY LOOKING DRY AS HIGH PRESSURE BRINGS SUBSIDENCE ACROSS THE AREA. SAT MORN TO START OUT CHILLY AND MAY SOME FROST IN THE NORTHWEST. DURING THE DAY...STILL GOING TO BE COOL...CLOSER TO SEASONAL WITH HIGHS IN THE 60S. SHORT LIVED DRY SPELL AS HIGHS SLIDES ON TO THE SOUTHEAST AND RETURN SE FLOW TO BRING UPSLOPE LIFT. COMBINE WITH NOCTURNAL LL JET AND A RETURN OF POPS IS NEEDED BY SATURDAY NIGHT. ANOTHER TROF TO CROSS THE AREA ON SUNDAY WITH A BETTER CHANCE OF PRECIP DURING THE DAY...LINGERING INTO THE NIGHT. WEAK RIDGING TO START THE WEEK WITH HIGHS SOARING BACK INTO THE 70S FOR MONDAY AND TUESDAY. GFS IS A LITTLE FAST WITH SECONDARY PUSH OF COLD AIR ON TUESDAY...HOWEVER ONLY NUDGE DOWNWARD A LITTLE AS SHREF IS A LITTLE SLOWER/WARM. ACTIVE PATTERN CONTINUES FOR THE WEEK WITH THE TRAIN OF DISTURBANCES TO CROSS THE PLAINS. COMBINED WITH THE LL JET AND MAY SEE SOME ISOLD SHOWERS DEVELOP WITH EACH PASSING WAVE. MORE ON THIS IN LATER FORECASTS. && .AVIATION... GENERALLY VFR. THE AREA OF RAIN AND THUNDERSTORMS ACROSS SOUTH DAKOTA EARLY THIS MORNING IS EXPECTED TO MOVE IN A GENERALLY EAST DIRECTION BRUSHING THE NEBRASKA BORDER. ISOLD POCKETS OF IFR WILL OCCUR WITH THUNDERSTORMS ALONG THE SRN FLANK. THIS DISTURBANCE SHOULD CLEAR THE FCST AREA BY 12Z. THE RAIN ACROSS SOUTHWEST NEBRASKA APPEARS TO BE ANCHORED AND COULD LAST THROUGH MID MORNING PERHAPS. ALTHOUGH VFR IS EXPECTED IN THIS AREA OF UNSETTLED WEATHER...LOCALLY IFR CONDITIONS WILL DEVELOP IN ISOLATED THUNDERSTORMS ACROSS SOUTHWEST NEBRASKA. THESE STORMS APPEAR TO BE BECOMING MORE ISOLATED AND COULD EXIT THE AREA BY 12Z. OTHERWISE A COLD FRONT WILL DROP THROUGH WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING PRODUCING SCT-BKN030-050 CEILINGS. FLIGHT CONDITIONS WILL IMPROVE THIS AFTERNOON WITH NEARLY CLEAR SKIES TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...MASEK AVIATION...CDC
Hazardous weather outlook, May 8, 3:51 AM MDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 AM CDT FRI MAY 8 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-091000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 451 AM CDT FRI MAY 8 2009 /351 AM MDT FRI MAY 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LATE SEASON COLD AIR FROM THE PACIFIC APPEARS TO BE SUFFICIENT FOR EITHER A LIGHT FREEZE OR SCATTERED FROST IN SOME AREAS TONIGHT. A FROST OR FREEZE ADVISORY MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LATE SEASON ARCTIC AIR WILL COMBINE WITH COLD PACIFIC AIR SATURDAY NIGHT TO PRODUCE FROST OR A LIGHT FREEZE. A FROST OR FREEZE ADVISORY MAY BE REQUIRED FOR SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.